I am on Duromine and am having no problems or side effects. I did a lot of research on the internet and like you, found mostly negative comments because the people who tried Duromine didn't find that it agreed with them.
I also heard a lot of people say "you put the weight back on afterwards" as if somehow that's all Duromine's fault and not the eating habits of the person taking it. It's like any weight loss tool you use, if you start eating crap and reverting back to your old eating patterns then, yes, of course people are likely to put on weight. I think what people find hard about Duromine is that because it is an appetite suppressant they don't eat very much or forget to eat then when they stop taking it they are starving because they probably haven't been having enough calories and so their bodies were probably in 'starvation mode'.
I took Duromine for a month, then had a month long break and then started again. I didn't have any problems with overeating or gaining weight in my month off, so really i think the weight gain is more the users fault and not the drugs.
What I am doing is maintaining a 1200-1400 calorie diet a day, plus doing 20-30 minutes of exercise a day. Even though I am not hungry, I still eat. I have breakfast quite early and then have the Duromine and I make sure I have a big salad for lunch, 2 pieces of fruit and dinner. The best thing Duromine has done for me is reduce my sugar cravings and allowed me to follow a healthy eating routine. You can probably do this without taking Duromine though, but I have found that Duromine has also helped me with my depression as well.
I know one person that has taken Duromine and lost about 25kg, she didn't do anything crazy and only lost 0.6-1kg a week and she has kept the weight off for 14 months.
I know another girl who has lost about 25kg in 3 months but she is an idiot, and doesn't eat much if at all. Also when she does eat (usually at dinner time) she eats a cheese burger or bar of chocolate. Honestly what's the point of that? She has been on and off Duromine and Reductil for 5 years, ballooning up and down. She loses the weight quickly through not eating, but like other people, because she hasn't learnt new eating habits or actually changed anything, she puts on even more weight than before.
Other people say it's "like speed" and that they have become moody, can't sleep, and have heart palpitations. I never had any of these problems before, but saying that I wasn't obese or anything. I just was finding it hard to lose weight and had a BMI of 27. I think you'll have to try and see. Do things sensibly, ie don't starve yourself or eat little amounts of crap, allow yourself a treat within your calories allowance and if you find that the side effects aren't agreeing with you, then talk to your doctor about stopping or changing to Reductil or consulting a dietitian or something.
The thing is, the people that have had bad experiences wit hit are all going to say "Don't take it, it's like speed!" etc but I know a few people that have had good experiences on it and found that it has worked really well, myself included.
I think you need to make up your own mind up, because if i had listened to everyone else I would have been too scared to try it!
Good luck with it